Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 110, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 24, 2007, 8:45 PM CDT for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 8:45 PM CDT (01:45 UTC)
- Expired
- May 24, 2007, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 36 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 250146
FFWFWD
TXC027-250430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
845 PM CDT THU MAY 24 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN BELL COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1130 PM CDT
* AT 845 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN OVER WESTERN BELL COUNTY. RADAR
AND SPOTTERS REPORT THAT THE AREA FROM KILLEEN TO HARKER HEIGHTS
HAS RECEIVED UP TO 5 INCHES OF RAIN IN THE LAST FEW HOURS.
SIGNIFICANT FLASH FLOODING CONTINUES IN THE KILLEEN AREA.
ALTHOUGH THE HEAVIEST RAIN HAS MOVED SOUTH OF THE
AREA...ADDITIONAL RAINFALL AMOUNTS WILL RANGE BETWEEN A HALF TO
1INCH ARE POSSIBLE THROUGH 10 PM. FLOOD WATERS WILL SLOWLY
RECEDE THROUGH THE NEXT COUPLE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NOLANVILLE
KILLEEN
FORT HOOD
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN TWO FEET
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
LAT...LON 3122 9761 3108 9791 3092 9782 3088 9761
3113 9752
$$
922 follow-up statements
000
WGUS74 KFWD 250306
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1005 PM CDT THU MAY 24 2007
TXC027-250430-
BELL TX-
1005 PM CDT THU MAY 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
WESTERN BELL COUNTY...
AT 1004 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED
FLOODING OVER THE WARNED AREA. HIGH WATER RESCUES WERE STILL
ONGOING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NOLANVILLE...
KILLEEN...HARKER HEIGHTS AND FORT HOOD
ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE HALF INCH ARE POSSIBLE IN
THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3122 9761 3108 9791 3092 9782 3088 9761
3113 9752
$$000
WGUS74 KFWD 250428
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1128 PM CDT THU MAY 24 2007
TXC027-250438-
BELL TX-
1128 PM CDT THU MAY 24 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN BELL
COUNTY...
IT WILL BE REPLACED WITH AN URBAN AND SMALL STREAMS FLOOD ADVISORY
FOR RESIDUAL FLOODING OVERNIGHT.
LAT...LON 3122 9761 3108 9791 3092 9782 3088 9761
3113 9752
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:34 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 24, 6:34 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 634 PM CDT THU MAY 24 2007 .AVIATION... 634 PM TRICKY TAFS FOR NEXT 24 HOURS. SQUALL LINE JUST ENTERING WACO NOW...SO HAVE INDICATED TWO HOURS OF TSTMS AND THEN TWO HOURS OF TEMPO TSTMS OUT OF THE STRATIFORM PRECIP BEHIND THE LINE. AS THIS LINE PETERS OUT MODELS INDICATE THAT OVERNIGHT CONVECTION WILL KICK UP ALONG THE 850MB FRONT WHICH WILL BE NORTHWEST OF THE METROPLEX. COLD POOL SHOULD STABILIZE AIR NEAR TAF SITES SO WILL KEEP THUNDER OUT OF TAFS THROUGH MORNING. WARM SECTOR TSTMS POSSIBLE AGAIN TOMORROW AFTERNOON...BUT THEY SHOULD REMAIN SCT IN NATURE. CIGS SHOULD GO MVFR NEAR MIDNIGHT AND LIKELY IFR BY SUNRISE AS LLVL JET PUMPS MORE GULF MOISTURE UP INTO THE AREA. WILD CARDS ARE THE OCCASIONAL LIGHTNING STRIKE IN THE STRATIFORM PRECIP THIS EVENING AND THE OVERNIGHT CONVECTION TO THE NORTHWEST...IF IT GENERATES ANOTHER COLD POOL AND MOVES TOWARDS THE TAF SITES UPDATES WILL BE REQUIRED. 84 && .DISCUSSION... 241 PM COLD FRONT EXTENDS ROUGHLY FROM PONCA CITY OK...TO OKLA CITY...TO SEYMOUR TX...AND INTO WEST TX. SQUALL LINE HAS SURGED AHEAD OF THE FRONT...AND RUNS FROM WESTERN ARKANSAS TO NEAR SAN ANGELO. SHOWERS AND STORMS HAVE DEVELOPED AHEAD OF THE BAND OF CONVECTION IN THE UNSTABLE ENVIRONMENT. LATEST ANALYSIS INDICATES ML CAPES NEAR 1500J/KG AND MID LEVEL LAPSE RATES FROM 7 TO 7.5C/KM AHEAD OF THE LINE. THIS HAS BEEN SUFFICIENT TO SUPPORT A FEW SEVERE STORMS...BUT THE PRIMARY THREAT WILL REMAIN HEAVY RAIN. FRONTAL BOUNDARY LAYING OUT ACROSS THE REGION WILL BE THE FOCUSING MECHANISM FOR THUNDERSTORMS TOMORROW AND SATURDAY. UPPER TROUGH CURRENTLY DROPPING OFF THE SOUTHERN CALIFORNIA COAST /PER WV IMAGERY/ WILL PROVE TO BE THE TRIGGER FOR RAIN CHANCES LATE IN THE WEEKEND AND INTO MEMORIAL DAY. MED RANGE GUIDANCE...AND NCEP ENSEMBLES...ARE IN AGREEMENT OF THE UPPER TROUGH PROGRESSING ACROSS NORTHERN MEXICO AND DRIFTING INTO WEST TX BY SUNDAY. THIS LOW IS EXPECTED TO MAKE LITTLE MOVEMENT THROUGH NEXT WEEK. A WARM AND MOIST ATMOSPHERE WILL REMAIN IN PLACE ACROSS NORTH TEXAS...KEEPING AT LEAST SLT CHC POPS EVERYDAY IN THE FORECAST THROUGH WED. STRONGEST MOISTURE TRANSPORT /AND BEST PRECIP CHANCES/ WILL BE ACROSS OUR FAR WESTERN ZONES SUN AND MONDAY...NEARER THE CORE OF THE UPPER LOW. AS THE LOW LIFTS INTO EAST TEXAS TUES INTO WED...TSTORM CHANCES WILL OVERSPREAD THE AREA TUES...AND SLOWLY TAPER FROM WEST TO EAST ON WED. ALTHOUGH STORMS CANNOT BE RULED OUT ANY DAY THROUGH THE EXTENDED FORECAST...BEST CHANCES WILL BE FRIDAY AND AGAIN MONDAY AND TUES. MID LEVEL LAPSE RATES MON THRU WED /AS THE UPPER LOW PASSES OVERHEAD/ LOOK UNIMPRESSIVE AT THIS TIME...BUT LATER FORECASTS WILL NEED TO MONITOR FOR SEVERE POTENTIAL. SCHULTZ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 67 80 65 83 64 / 70 50 30 30 20 WACO, TX 68 81 65 82 63 / 70 50 30 30 20 PARIS, TX 65 80 63 84 63 / 70 50 30 20 10 DENTON, TX 66 79 66 82 63 / 60 50 30 30 20 MCKINNEY, TX 66 80 64 82 63 / 70 50 30 30 20 DALLAS, TX 68 80 66 83 65 / 70 50 30 30 20 TERRELL, TX 68 80 65 83 64 / 70 50 30 30 20 CORSICANA, TX 67 81 65 84 64 / 70 50 30 30 20 TEMPLE, TX 68 81 64 82 64 / 70 50 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 24, 3:25 PM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT THU MAY 24 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 325 PM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS EVENING WHEN A COLD FRONT STALLS OVER THE REGION. HEAVY RAIN...SMALL HAIL...GUSTY WINDS AND LIGHTNING WILL ACCOMPANY SOME OF THE STORMS. A FEW STORMS MAY BRIEFLY REACH SEVERE LIMITS WITH HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY OVERNIGHT. .DAYS TWO THROUGH SEVEN... ABUNDANT LOW LEVEL MOISTURE...COUPLED WITH ENERGY FROM A WEAK AND SLOW MOVING UPPER LEVEL DISTURBANCE...WILL BRING A CHANCE OF THUNDERSTORMS TO MOST OF NORTH TEXAS THROUGH WEDNESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
In the hours before
Local storm report, May 24, 6:38 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT THU MAY 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD KILLEEN 31.10N 97.72W
05/24/2007 BELL TX BROADCAST MEDIA
SEVERAL ROADS FLOODED IN KILLEENLocal storm report, May 24, 7:12 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 PM CDT THU MAY 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL DALLAS 32.79N 96.77W
05/24/2007 E0.88 INCH DALLAS TX AMATEUR RADIO
JUST NORTHWEST OF DOWNTOWNSpecial weather statement, May 24, 7:38 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 738 PM CDT THU MAY 24 2007 TXZ158-250115- BELL TX- 738 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BELL COUNTY AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER TEMPLE...MOVING NORTHWEST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE MORGANS POINT RESORT... TEMPLE AND TROY. FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3099 9743 3103 9723 3130 9727 3125 9753 92
Local storm report, May 24, 7:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
743 PM CDT THU MAY 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD COPPERAS COVE 31.12N 97.90W
05/24/2007 CORYELL TX BROADCAST MEDIA
WATER OVER HIGHWAY 190 AT CLEAR CREEK. DPS LAMPASAS
REPORTS HIGHWAY HAS BEEN CLOSED.Local storm report, May 24, 7:46 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
746 PM CDT THU MAY 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD KILLEEN 31.10N 97.72W
05/24/2007 BELL TX BROADCAST MEDIA
SEVERAL INTERSECTIONS FLOODED IN CITY. PD URGING PEOPLE
TO STAY OFF ROADS.Special weather statement, May 24, 8:13 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 813 PM CDT THU MAY 24 2007 TXZ174-250145- MILAM TX- 813 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... MILAM COUNTY AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES WEST OF CAMERON...MOVING SOUTHEAST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CAMERON AND ROCKDALE. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3112 9685 3079 9733 3053 9705 3069 9667 92
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:38 PM CDT | Special Weather Statement | FWD | Bell | 37 min |
| May 24, 8:13 PM CDT | Special Weather Statement | FWD | Milam | 32 min |
| May 25, 12:23 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| May 25, 11:52 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 32 more | 3 days |
| May 25, 1:03 PM CDT | Special Weather Statement | FWD | Bell | 27 min |
| May 25, 1:24 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| May 25, 3:33 PM CDT | Special Weather Statement | FWD | Navarro | 27 min |
| May 25, 4:29 PM CDT | Flash Flood Warning | FWD | Bell | 2 hr |
| May 25, 5:11 PM CDT | Tornado Warning | FWD | Bell, Coryell | 34 min |
| May 25, 6:27 PM CDT | Special Weather Statement | FWD | Kaufman | 33 min |
| May 25, 6:38 PM CDT | Special Weather Statement | FWD | Bell | 37 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.